Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS JSJ

April 21, 2007

NWS JSJ issued this flash flood warning at Apr 21, 2007, 12:15 AM CDT. It was in force for 189 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2007, 12:15 AM CDT (05:15 UTC)
Expired
Oct 26, 2007, 8:15 PM CDT
In force
189 days
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text
Flood severity
None

The radar

The San Juan radar (TJUA), 146 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 210519
FFWSJU
PRC009-015-035-057-109-123-133-210715-

HERE 115 AM AST THERE

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
115 AM AST SAT APR 21 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...

  IN PUERTO RICO
     CAYEY
     AIBONITO
     ARROYO
     PATILLAS
     GUAYAMA
     SALINAS
     SANTA ISABEL

* UNTIL 315 AM AST

* AT 1:10 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED PERIODS OF HEAVY RAIN CONTINUING TO MOVE NORTHEASTWARD   
  ACROSS THIS WARNING AREA. ADDITIONAL RAINFALL WILL OCCUR ACROSS    
  THIS AREA THROUGH 3 AM AND COULD CAUSE FURTHER FLOODING PROBLEMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS 
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING. LANDSLIDES ARE ALSO A POSSIBLE ACROSS 
AREAS OF STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1793 6631 1793 6605 1802 6604 1810 6622
      1796 6641

$$

SS
1 follow-up statement
000 
WGCA52 TJSJ 262219
FFWSJU
VIC010-270115-
/O.NEW.TJSJ.FF.W.0008.071026T2215Z-071027T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
615 PM AST FRI OCT 26 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING ISLAND

  IN THE U.S. VIRGIN ISLANDS
     SAINT CROIX

* UNTIL 915 PM AST

* AT 608 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING OVER SAINT CROIX...MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  FREDERIKSTED SOUTHEAST AND CENTRAL SAINT CROIX

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING. HOMES IN THE AREA HAVE BEGUN FLOODING 
FROM THE FOUR INCHES THAT HAVE FALLEN IN THE LAST 24 HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1767 6471 1764 6473 1764 6490 1766 6492
      1779 6490 1779 6465 1768 6465
TIME...MOT...LOC 2215Z 139DEG 12KT 1771 6479

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 9:48 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 20, 9:48 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1048 PM AST FRI APR 20 2007

.UPDATE...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED
RAPIDLY EARLY IN THE EVENING OVER THE CARIBBEAN AND ATLANTIC
COASTAL WATERS. SOME OF THESE SHOWERS AND THUNDERSTORMS MOVED OVER
THE SOUTHERN SECTIONS OF PUERTO WITH TORRENTIAL RAINS OVER
PONCE...JUANA DIAZ AND COAMO. ADDITIONAL SHOWERS WILL CONTINUE TO
MOVE TO THE NORTH OVER THE SOUTHERN SECTIONS OF PUERTO RICO DURING
THE OVERNIGHT HOURS. THESE SHOWERS AND THUNDERSTORMS WERE
ASSOCIATED WITH A FRONTAL BOUNDARY NEAR THE FA. THE FRONTAL
BOUNDARY...ASSOCIATED WITH THE SURFACE LOW LEVEL CENTER NEAR 33
NORTH 55 WEST...WILL CONTINUE TO APPROACH TO THE LOCAL AREA
OVERNIGHT AND TOMORROW. IN FACT...THE LATEST QUIKSCAT PASS
DEPICTED THE FRONTAL BOUNDARY NEAR THE FA THIS EVENING. A MID TO UPPER
LEVEL TROUGH WEST OF THE LOCAL REGION...WILL HELP TO ENHANCE THE
SHOWERS AND THUNDERSTORMS OVER THE REGION DURING THE NEXT SEVERAL
DAYS. THUS...A WET WEATHER PATTERN WILL PREVAIL DURING THE NEXT
FEW DAYS OVER THE REGION. OTHERWISE...I AM COMPLETELY AGREED WITH
PREVIOUS DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 405 PM AST FRI APR 20 2007/

SYNOPSIS...
SURFACE LOW LOCATED IN THE WEST CENTRAL ATLANTIC CONTINUES TO MOVE
GRADUALLY NORTHEASTWARD INTO THE NORTH CENTRAL ATLANTIC. THE
FRONTAL BOUNDARY ASSOCIATED TO THIS FEATURE EXTENDS SOUTHWESTWARD
ACROSS THE WESTERN ATLANTIC TOWARDS CUBA. BASED ON SATELLITE
DERIVED WINDS...SURFACE HIGH CONTINUES TO SLOWLY PUSH INTO THE
WESTERN ATLANTIC...WHICH WILL FORCE THE FRONTAL BOUNDARY ACROSS THE
LOCAL AREA BY TOMORROW. A MID TO UPPER LEVEL TROUGH WILL HAVE AXIS
LOCATED WEST OF THE LOCAL AREA...WHICH WILL ENHANCE SYNOPTIC SCALE
LIFT...AND HELP DESTABILIZE THE ATMOSPHERE ACROSS THE LOCAL AREA.
LOOKS LIKE THE LOCAL AREA WILL ALSO BE LOCATED IN THE RIGHT FRONT
JET ENTRANCE REGION...WHICH WILL FURTHER ENHANCE DYNAMICS ACROSS
THE LOCAL AREA. ABUNDANT LOW LEVEL MOISTURE IS ALREADY ACROSS THE
LOCAL FA. THIS SCENARIO WILL MAKE FOR VERY MOIST AND UNSTABLE
CONDITIONS...AND RESULT IN ACTIVE WEATHER...WITH THE POTENTIAL FOR
HEAVY RAINFALL ACROSS PARTS OF THE LOCAL FA THIS WEEKEND. MODELS
INDICATE THE FRONTAL BOUNDARY/SHEAR LINE WILL LINGER ACROSS THE
LOCAL AREA...WHILE TROUGHING WILL PERSIST IN THE MID AND UPPER
LEVELS THROUGH THE FIRST PART OF NEXT WEEK...THIS WILL KEEP THE
LOCAL FA IN A MOIST AND UNSTABLE ENVIRONMENT...WITH ACTIVE WEATHER
EXPECTED THROUGH THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  90  76  89 /  50  60  60  50
STT  79  85  79  83 /  40  60  60  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99/99
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST FRI APR 20 2007

PRZ001>013-AMZ710>750-211000-
630 AM AST FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...AN UNUSUAL WARM AND MOIST SOUTH TO SOUTHWEST
LOW LEVEL WIND FLOW ACROSS THE REGION TODAY IS EXPECTED TO YIELD
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING...FOCUSED LARGELY ACROSS THE INTERIOR
AND NORTHERN SECTIONS OF THE ISLAND. THE RESULTING RAINFALL MAY
CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE
AREAS...AND FLOODING OF URBAN AREAS AND STREAMS...HIGHWAYS...STREETS
AND UNDERPASSES. THESE WARM AND MOIST CONDITIONS COUPLED WITH AMPLE
MORNING SUNSHINE MAY ALSO PRODUCE HEAT INDEXES NEAR 100 ACROSS
PORTIONS OF THE LOCAL AREA DURING THE LATE MORNING AND EARLY
AFTERNOON.

LONG PERIOD NORTHWEST SWELLS AFFECTING THE REGIONAL WATERS THE PAST
FEW DAYS CONTINUE TO GRADUAL SUBSIDE THIS MORNING...BUT WILL
CONTINUE TO PRODUCE LARGE BREAKING WAVES ALONG THE NORTH AND
NORTHWEST COASTS OF THE LOCAL ISLANDS AND THEIR REEFS. THESE LARGE
BREAKERS WILL GENERATE STRONG RIP CURRENTS. A HIGH SURF ADVISORY
REMAINS IN EFFECT THIS MORNING.

.DAYS TWO THROUGH SEVEN...A LOW PRESSURE SYSTEM AND ITS ASSOCIATED
WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE WESTERN ATLANTIC
CONTINUING TOWARDS THE NORTH CENTRAL ATLANTIC THROUGH THE UPCOMING
WEEKEND. THIS SCENARIO WILL MAINTAIN MOIST AND UNSTABLE WEATHER
CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR
PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS AT LEAST
THROUGH MID WEEK. SATURATED SOILS FROM PREVIOUS RAIN EVENT
DAYS...COULD CAUSE MINOR FLOODING ACROSS STREAM AND CREEKS AS WELL
AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE LOCATIONS.

MARINE CONDITIONS WILL BE DOMINATED BY MODERATE NORTHWEST TO NORTH
LONG PERIOD SWELLS THAT WILL PRODUCE MODERATE SIZED BREAKERS ALONG
THE NORTH COASTS OF THE LOCAL ISLANDS...WHICH WILL CONTINUE TO
GENERATE STRONG RIP CURRENTS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

VIZ001-002-AMZ710>730-211000-
630 AM AST FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...RAINBANDS ARE EXPECTED TO DEVELOP LATE THIS
MORNING AND AFTERNOON ALONG THE NORTH COASTS OF THE LOCAL ISLANDS
AND COULD YIELD ISOLATED THUNDERSTORMS THAT WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND WATERSPOUTS. ALSO A VERY WARM AND MOIST
SOUTH TO SOUTHWEST WIND FLOW COUPLED WITH AMPLE MORNING SUNSHINE MAY
ALSO PRODUCE HEAT INDEXES NEAR 100 ACROSS PORTIONS OF THE LOCAL AREA
DURING THE LATE MORNING AND EARLY AFTERNOON.

LONG PERIOD NORTHWEST SWELLS AFFECTING THE REGIONAL WATERS THE PAST
FEW DAYS CONTINUE TO GRADUAL SUBSIDE THIS MORNING...BUT WILL
CONTINUE TO PRODUCE LARGE BREAKING WAVES ALONG THE NORTH AND
NORTHWEST COASTS OF THE LOCAL ISLANDS AND THEIR REEFS. THESE LARGE
BREAKERS WILL GENERATE STRONG RIP CURRENTS. A HIGH SURF ADVISORY
REMAINS IN EFFECT THIS MORNING.

.DAYS TWO THROUGH SEVEN...A LOW PRESSURE SYSTEM AND ITS ASSOCIATED
WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE WESTERN ATLANTIC
CONTINUING TOWARDS THE NORTH CENTRAL ATLANTIC THROUGH THE UPCOMING
WEEKEND. THIS SCENARIO WILL MAINTAIN MOIST AND UNSTABLE WEATHER
CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR
PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS AT LEAST
THROUGH MID WEEK. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS COULD LEAD TO MINOR FLOODING OVER LOCAL
STREETS...UNDERPASSES...LOW LYING AND POOR DRAINAGE AREAS...CREEKS
AND GUTS.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:15 AM CDTFlash Flood WarningJSJ189 days

Nearby

Flash Flood Warnings in Puerto Rico, 2007Flash Flood Warnings in U.S. Virgin Islands, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.